Bad places for the approximation property for finite groups
Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 237-249.

Given a number field k and a finite k-group G, the Tame Approximation Problem for G asks whether the restriction map H 1 (k,G) vΣ H 1 (k v ,G) is surjective for every finite set of places ΣΩ k disjoint from Bad G , where Bad G is the finite set of places that either divides the order of G or ramifies in the minimal extension splitting G. In this paper we prove that the set Bad G is “sharp”. To achieve this we prove that there are finite abelian k-groups A where the map H 1 (k,A) vΣ 0 H 1 (k v ,A) is not surjective in a set Σ 0 Bad A with particular properties, namely Σ 0 is the set of places that do not divide the order of A and ramify in the minimal extension splitting A.

Pour un corps de nombres k et un k-groupe fini G, le problème d’approximation modérée pour G est le suivant : est-ce que la restriction H 1 (k,G) vΣ H 1 (k v ,G) est surjective pour tout ensemble fini de places ΣΩ k disjoint de Bad G , où Bad G est l’ensemble de places de k qui divisent l’ordre de G ou se ramifient dans la plus petite extension de k qui trivialise G ? Dans cet article, nous démontrons que l’ensemble Bad G est « optimal ». Pour ce faire, nous démontrons l’existence de k-groupes finis abéliens A tels que la restriction H 1 (k,A) vΣ 0 H 1 (k v ,A) n’est pas surjective pour un ensemble Σ 0 Bad A avec des propriétés particulières, à savoir Σ 0 est l’ensemble de places qui ne divisent pas l’ordre de A et se ramifient dans la plus petite extension de k qui trivialise A.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/jtnb.1199
Classification: 11S25,  11R34
Keywords: Galois cohomology, weak approximation, Tame Approximation Problem
Felipe Rivera-Mesas 1

1 Departamento de Matemáticas Facultad de Ciencias Universidad de Chile Santiago, Chile
License: CC-BY-ND 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JTNB_2022__34_1_237_0,
     author = {Felipe Rivera-Mesas},
     title = {Bad places for the approximation property for finite groups},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {237--249},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {34},
     number = {1},
     year = {2022},
     doi = {10.5802/jtnb.1199},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1199/}
}
TY  - JOUR
AU  - Felipe Rivera-Mesas
TI  - Bad places for the approximation property for finite groups
JO  - Journal de théorie des nombres de Bordeaux
PY  - 2022
DA  - 2022///
SP  - 237
EP  - 249
VL  - 34
IS  - 1
PB  - Société Arithmétique de Bordeaux
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1199/
UR  - https://doi.org/10.5802/jtnb.1199
DO  - 10.5802/jtnb.1199
LA  - en
ID  - JTNB_2022__34_1_237_0
ER  - 
%0 Journal Article
%A Felipe Rivera-Mesas
%T Bad places for the approximation property for finite groups
%J Journal de théorie des nombres de Bordeaux
%D 2022
%P 237-249
%V 34
%N 1
%I Société Arithmétique de Bordeaux
%U https://doi.org/10.5802/jtnb.1199
%R 10.5802/jtnb.1199
%G en
%F JTNB_2022__34_1_237_0
Felipe Rivera-Mesas. Bad places for the approximation property for finite groups. Journal de théorie des nombres de Bordeaux, Volume 34 (2022) no. 1, pp. 237-249. doi : 10.5802/jtnb.1199. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.1199/

[1] Jean-Louis Colliot-Thélène Points rationnels sur les fibrations, Higher dimensional varieties and rational points (Budapest, 2001) (Bolyai Society Mathematical Studies), Volume 12, Springer, 2003, pp. 171-221 | DOI | MR | Zbl

[2] Jean-Louis Colliot-Thélène; Alexei Skorobogatov The Brauer–Grothendieck Group, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., 71, Springer, 2021, xiv+421 pages | DOI

[3] Cyril Demarche; Giancarlo Lucchini Arteche; Danny Neftin The Grunwald problem and approximation properties for homogeneous spaces, Ann. Inst. Fourier, Volume 67 (2017), pp. 1009-1033 | DOI | MR | Numdam | Zbl

[4] Wilhelm Grunwald Ein allgemeines Existenztheorem für algebraische Zahlkörper, J. Reine Angew. Math., Volume 1933 (1933) no. 169, pp. 103-107 | DOI | MR | Zbl

[5] David Harari Quelques propriétés d’approximation reliées à la cohomologie galoisienne d’un groupe algébrique fini, Bull. Soc. Math. Fr., Volume 135 (2007) no. 4, pp. 549-564 | DOI | MR | Zbl

[6] David Harari Cohomologie galoisienne et théorie du corps de classes, Savoirs actuels, EDP Sciences; CNRS Éditions, 2017, vi+344 pages | MR

[7] Yonatan Harpaz; Olivier Wittenberg Zéro-cycles sur les espaces homogènes et problème de Galois inverse, J. Am. Math. Soc. (2020), pp. 775-805 | DOI | Zbl

[8] Giancarlo Lucchini Arteche The unramified Brauer group of homogeneous spaces with finite stabilizer, Trans. Am. Math. Soc., Volume 372 (2019) no. 8, pp. 5393-5408 | DOI | MR | Zbl

[9] Jürgen Neukirch On solvable number fields, Invent. Math., Volume 53 (1979), pp. 135-164 | DOI | MR | Zbl

[10] Jürgen Neukirch Algebraic number theory, Grundlehren der Mathematischen Wissenschaften, 322, Springer, 1999, xviii+571 pages | DOI | MR

[11] Jean-Jacques Sansuc Groupe de Brauer et arithmétique des groupes algébriques linéaires sur un corps de nombres, J. Reine Angew. Math., Volume 327 (1981), pp. 12-80 | Zbl

[12] Alexei Skorobogatov Torsors and rational points, Cambridge Tracts in Mathematics, 144, Cambridge University Press, 2001, viii+187 pages | DOI | MR

[13] Shianghaw Wang On Grunwald’s Theorem, Ann. Math., Volume 51 (1950) no. 2, pp. 471-484 | DOI | MR | Zbl

Cited by Sources: